4 doctors weighed in:

Can u take an Advil for a headache if you're on celebrex (celecoxib)? If not, is there anything safe for a headache?

4 doctors weighed in
Dr. Paul Grin
Pain Management
2 doctors agree

In brief: You can

Advil (inhibit both cox-1 and cox-2) and Celebrex (celecoxib) (selective for cox-2) are almost the same group of drugs.
There are over 200 types primary headaches. Once the right type is established the recommendation could be made. Re. See your pcp for the proper diagnosis.

In brief: You can

Advil (inhibit both cox-1 and cox-2) and Celebrex (celecoxib) (selective for cox-2) are almost the same group of drugs.
There are over 200 types primary headaches. Once the right type is established the recommendation could be made. Re. See your pcp for the proper diagnosis.
Dr. Paul Grin
Dr. Paul Grin
Thank
1 comment
Dr. Milton Mintz
good answer!
Dr. Milton Mintz
Internal Medicine - Geriatrics
1 doctor agrees

In brief: Same type medicine

Nsaid!- both can cause stomach problems, plus other problems.

In brief: Same type medicine

Nsaid!- both can cause stomach problems, plus other problems.
Dr. Milton Mintz
Dr. Milton Mintz
Thank
Dr. Howard Feinberg
Internal Medicine - Rheumatology

In brief: No advil (ibuprofen)

Advil and Celebrex are in the same class of medications and should not be combined.
You should also stay away from Aspirin and aleve(naproxen). Tylenol (acetaminophen) is ok with Celebrex as long as there is no other reason for you to avoid it. If you are unsure, check with your doctor.

In brief: No advil (ibuprofen)

Advil and Celebrex are in the same class of medications and should not be combined.
You should also stay away from Aspirin and aleve(naproxen). Tylenol (acetaminophen) is ok with Celebrex as long as there is no other reason for you to avoid it. If you are unsure, check with your doctor.
Dr. Howard Feinberg
Dr. Howard Feinberg
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
34 years in practice
974K people helped
Continue
111,000 doctors available
Read more answers from doctors